Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 314, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 13, 2009, 11:27 PM CDT for 4 counties in Oklahoma. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 11:27 PM CDT (04:27 UTC)
- Expired
- Jun 14, 2009, 12:15 AM CDT
- In force
- 48 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Haskell County, OK, Latimer County, OK, McIntosh County, OK, Pittsburg County, OK
The radar
The Tulsa radar (KINX), 107 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 11:35 PM CDT | TSTM WND DMG | Mcalester, OK | SEVERAL LOCAL BUSINESS SIGNS DAMAGED IN MCALESTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 11:02 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 4.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3675 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 140427
SVRTSA
OKC061-077-091-121-140515-
/O.NEW.KTSA.SV.W.0314.090614T0427Z-090614T0515Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
1127 PM CDT SAT JUN 13 2009
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HASKELL COUNTY IN SOUTHEAST OKLAHOMA
NORTHWESTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
MCINTOSH COUNTY IN SOUTHEAST OKLAHOMA
NORTHERN PITTSBURG COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 1215 AM CDT
* AT 1126 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL
AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EUFAULA TO MCALESTER...MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...STIDHAM...
MCALESTER...EUFAULA...KREBS...ALDERSON...CHECOTAH...BLOCKER...
QUINTON AND ENTERPRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3547 9571 3549 9540 3503 9528 3482 9574
3498 9596 3528 9588
TIME...MOT...LOC 0427Z 230DEG 29KT 3524 9560 3491 9580
$$3 follow-up statements
000
WWUS54 KTSA 140442
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1142 PM CDT SAT JUN 13 2009
OKC061-077-091-121-140515-
/O.CON.KTSA.SV.W.0314.000000T0000Z-090614T0515Z/
MCINTOSH OK-HASKELL OK-PITTSBURG OK-LATIMER OK-
1142 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN LATIMER...NORTHERN PITTSBURG...SOUTHWESTERN HASKELL
AND MCINTOSH COUNTIES...
AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM EUFAULA TO KREBS...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...ONAPA...
CHECOTAH...BLOCKER...FEATHERSTON...QUINTON AND ENTERPRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3547 9571 3549 9540 3503 9528 3482 9574
3498 9596 3528 9588
TIME...MOT...LOC 0442Z 230DEG 29KT 3531 9549 3498 9569
$$000
WWUS54 KTSA 140456
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1156 PM CDT SAT JUN 13 2009
OKC061-077-091-121-140515-
/O.CON.KTSA.SV.W.0314.000000T0000Z-090614T0515Z/
MCINTOSH OK-HASKELL OK-PITTSBURG OK-LATIMER OK-
1156 PM CDT SAT JUN 13 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CDT
FOR NORTHWESTERN LATIMER...NORTHERN PITTSBURG...SOUTHWESTERN HASKELL
AND MCINTOSH COUNTIES...
AT 1155 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL AND WINDS TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTH OF ENTERPRISE TO BLOCKER...MOVING
NORTHEAST AT 25 MPH.
SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...CHECOTAH...
BLOCKER...FEATHERSTON...QUINTON AND ENTERPRISE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
&&
LAT...LON 3547 9571 3549 9540 3503 9528 3482 9574
3498 9596 3528 9588
TIME...MOT...LOC 0456Z 229DEG 26KT 3532 9541 3504 9561
$$000
WWUS54 KTSA 140512
SVSTSA
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1212 AM CDT SUN JUN 14 2009
OKC061-077-091-121-140522-
/O.EXP.KTSA.SV.W.0314.000000T0000Z-090614T0515Z/
MCINTOSH OK-HASKELL OK-PITTSBURG OK-LATIMER OK-
1212 AM CDT SUN JUN 14 2009
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN LATIMER...
NORTHERN PITTSBURG...SOUTHWESTERN HASKELL AND MCINTOSH COUNTIES
EXPIRES AT 1215 AM CDT...
THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.
GUSTY WINDS...SMALL HAIL AND HEAVY RAIN WILL STILL BE POSSIBLE WITH
THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 6AM.
LAT...LON 3547 9571 3549 9540 3503 9528 3482 9574
3498 9596 3528 9588
TIME...MOT...LOC 0512Z 229DEG 26KT 3540 9530 3512 9550
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 8:42 PM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jun 13, 8:42 PM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 842 PM CDT SAT JUN 13 2009 .DISCUSSION... UPDATED TO LATEST TRENDS. STATIONARY BOUNDARY PROVIDING A FOCUS FOR FIRST DEVELOPMENT AND A WEAKNESS IN THE CAP. THIS IS SITTING JUST SOUTH OF INTERSTATE 40 AND BEGINNING TO LOOK LIKE THIS MAY BE WHERE THE HEAVIER ACTIVITY MAY FOCUS. BUT LARGE AREA OF SHOWERS AND THUNDERSTORMS WILL LIKELY COVER MUCH OF THE FORECAST AREA AFTER MIDNIGHT. ABUNDANT ENERGY WITH BETTER THAN 3500 J/KG ALONG THE BOUNDARY ACROSS THE AREA. MUCH LESS INDICATED TO THE NORTH OF THE BOUNDARY. WILL HAVE PRODUCTS OUT SHORTLY. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM...21 LONG TERM....15
Hazardous weather outlook, Jun 13, 5:27 PM CDT, 6 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 527 PM CDT SAT JUN 13 2009 ARZ001-002-010-011-019-020-029-OKZ049-053>076-141000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 530 PM CDT SAT JUN 13 2009 ...SEVERE WEATHER REMAINS POSSIBLE LATE TONIGHT... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. TORNADO. RISK...LIMITED. AREA...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS. ONSET...EARLY TONIGHT. SEVERE THUNDERSTORM. RISK...LIMITED. AREA...EAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS EVENING. FLASH FLOOD. RISK...LIMITED. AREA...EAST OKLAHOMA. ONSET...TONIGHT. DISCUSSION... A STATIONARY BOUNDARY REMAINS ACROSS EAST CENTRAL OKLAHOMA AND WEST CENTRAL ARKANSAS EARLY THIS EVENING. STRONG SURFACE HEATING HAS PUSHED TEMPERATURES INTO THE LOWER 90S OVER SOUTHEAST OKLAHOMA WITH VERY UNSTABLE AIR. A FEW THUNDERSTORMS HAVE TRIGGERED IN CENTRAL ARKANSAS AND ADDITIONAL STORMS COULD BUILD WEST INTO OUR AREA. THE CAP IS STILL STRONG AND MAY LIMIT THIS ACTIVITY THROUGH EARLY EVENING BUT MAY WEAKEN DURING THE EVENING. ANY STORMS THAT DO DEVELOP WILL BE CAPABLE OF PRODUCING VERY LARGE HAIL AND DAMAGING WINDS. SEVERE THUNDERSTORMS ARE FORMING IN AN AREA IN EASTERN COLORADO AND THE PANHANDLES OF OKLAHOMA AND TEXAS. THESE STORMS ARE EXPECTED TO FORM ONE OR MORE MCS CLUSTERS THROUGH THE EVENING AND MOVE EASTWARD REACHING EASTERN OKLAHOMA AFTER MIDNIGHT. THIS WILL BRING ANOTHER THREAT OF LARGE HAIL AND STRONG WINDS ALONG WITH A LIMITED TORNADO THREAT. THE THUNDERSTORMS ARE EXPECTED TO MOVE INTO NORTHWEST ARKANSAS DURING THE EARLY MORNING HOURS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SUNDAY...THUNDERSTORM POTENTIAL...HEAVY RAIN POTENTIAL. MONDAY...THUNDERSTORM POTENTIAL. TUESDAY...THUNDERSTORM POTENTIAL. WEDNESDAY...NO HAZARDS. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... SEVERE WEATHER MAY BE ONGOING ACROSS THE REGION SUNDAY MORNING DUE TO EXPECTED MCS ACTIVITY MOVING ACROSS THE REGION. THE GENERAL WEATHER PATTERN IS NOT EXPECTED TO UNDERGO MUCH OF A CHANGE THROUGH MONDAY. SEVERE STORMS CAN BE EXPECTED AS EITHER AFTERNOON CONVECTION INITIATING WITHIN THE REGION OR AS OVERNIGHT MCS ACTIVITY MOVING INTO THE REGION. BY TUESDAY... THE UPPER PATTERN IS EXPECTED TO EVOLVE AS STRONG RIDGING BECOMES ESTABLISHED ACROSS THE SOUTHERN PLAINS. BY THURSDAY AND FRIDAY THE IMMEDIATE WEATHER THREAT WILL TURN TO HIGH HEAT INDICES. EMERGENCY MANAGEMENT PLANNING STATEMENT... EMERGENCY PERSONNEL SHOULD CONTINUE TO EXPECT AND PREPARE FOR SEVERE WEATHER RELATED RESPONSES THROUGH MONDAY. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
In the hours before
Special weather statement, Jun 13, 10:36 PM CDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1036 PM CDT SAT JUN 13 2009
OKZ073-140400-
PITTSBURG OK-
1036 PM CDT SAT JUN 13 2009
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 1100 PM CDT
FOR THE FOLLOWING COUNTY...
IN SOUTHEAST OKLAHOMA
SOUTHWESTERN PITTSBURG
AT 1035 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4
MILES SOUTHWEST OF ASHLAND...MOVING NORTHEAST AT 15 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...KIOWA...
PITTSBURG...BLANCO...ASHLAND...SAVANNA...HAYWOOD AND ARPELAR.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
THIS STORM IS RAPIDLY STRENGTHENING AND MAY REQUIRE A WARNING
SHORTLY.
LAT...LON 3469 9589 3469 9608 3480 9609 3500 9606
3496 9584 3471 9572 3463 9588
TIME...MOT...LOC 0335Z 225DEG 15KT 3473 9611The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 10:36 PM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Jun 13, 10:56 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 64 min |
| Jun 14, 12:08 AM CDT | Special Weather Statement | TSA | Haskell, Sequoyah | 37 min |
| Jun 14, 12:17 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Muskogee, Sequoyah | 58 min |
| Jun 14, 12:36 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Muskogee, Okmulgee, Wagoner | 29 min |
| Jun 14, 12:43 AM CDT | Special Weather Statement | TSA | Choctaw, Pushmataha | 32 min |
| Jun 14, 12:51 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 24 min |
| Jun 14, 1:08 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 29 min |
| Jun 14, 1:12 AM CDT | Severe Thunderstorm Warning | TSA | Adair | 63 min |
| Jun 14, 1:20 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 53 min |
| Jun 14, 1:27 AM CDT | Severe Thunderstorm Warning | TSA | Adair, Cherokee | 50 min |
| Jun 14, 3:07 AM CDT | Severe Thunderstorm Warning | TSA | Nowata, Osage, Washington | 53 min |
| Jun 14, 8:23 AM CDT | Special Weather Statement | TSA | Creek | 52 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.